Edurant vs Atripla
Jul 28, 2011
I need help deciding which regiment is best for me. My CD4 is 360 and my VL 26,000. My Doctor is recommending Atripla, as Edurant will not be available in my country for one year. My CD count fluctuates reaching 450 at times. I am considered a slow progresor. I feel comfortable with the idea of waiting for Edurant to arrive as I have been reading that the side effects are less than those experience under Atripla. I am very fortunate to have a very competent Doctor, but I am confused as to whether this is the right choice for me. I will be on this med for a long time so I want what is best for my body and mind. Any advise will be greatly appreciated. Thanks.
Response from Dr. McGowan
Thanks for your question. I am glad you are up to date on the new meds and really thinking about your options.
Studies have shown that Atripla and TRuvada+Edurant worked equally well. The Edurant arm did better from a side effect perspective, but the Atripla did better on a viral suppression and drug resistance perspective. Luckily your viral load is relatively low (below 100,000) and most of the extra treatment failure with Edurant occurred in people with higher viral loads. So the question is whether to wait or not. Since your CD4 counts are consistently below 500 there is some imbalance in your immune system. While this is not likely to put you at risk for AIDS it can increase your risk for other conditions (such as heart, liver, kidney or brain disease). But, the risk may not be substantial over just a few months. Generally I fall on the side of sooner treatment. Combinations can always be adjusted and updated when new drugs come out, you are not locked in as long as the meds work...and Atripla is one of our most effective combinations. Continue to have this discussion with your doctor. You do not have to do anything till you are ready.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Scrotum An Acute Symptom Of AIDS?
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Red Spots After Masturbation Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.